Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2007, 5:27 PM CDT for Shelby County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- Mar 26, 2007, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Shelby County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 262227
SVRLSX
MOC205-262300-
/O.NEW.KLSX.SV.W.0023.070326T2227Z-070326T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT MON MAR 26 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARENCE...OR ABOUT 11 MILES NORTHWEST OF SHELBINA...AND MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3988 9228 3968 9230 3983 9185 3994 9183
3994 9217
$$
TRUETT1 follow-up statement
000
WWUS53 KLSX 262256
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT MON MAR 26 2007
MOC205-262306-
/O.EXP.KLSX.SV.W.0023.000000T0000Z-070326T2300Z/
SHELBY MO-
556 PM CDT MON MAR 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY EXPIRES AT 600
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3988 9228 3968 9230 3983 9185 3994 9183
3994 9217
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:04 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 26, 5:04 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT MON MAR 26 2007 .DISCUSSION... MILD CONDITIONS CONTINUE WITH TEMPS 20 TO 25 DEGREES ABOVE NORMAL. THE AIR THIS AFTERNOON IS A LITTLE MORE UNSTABLE AND QUITE A BIT OF SHOWER AND THUNDERSTORM ACTIVITY HAS DEVELOPED IN A TRIANGLE FROM ST LOUIS TO COLUMBIA TO KIRKSVILLE. A MORE SOLID AREA OF PRECIPITATION HAS DEVELOPED NORTH OF SPRINGFIELD MISSOURI AND MAY CATCH NORTHEAST MISSOURI THIS EVENING. THE CLOSD LOW OVER MEXICO IS FORECAST TO BE KICKED NORTHEAST BY THE NEW DEEP STORM SYSTEM NOW FORMING OVER THE ROCKIES. IT WILL LIFR NORTHEAST INTO THE AREA BY TUESDAY INCREASING THE CHANCES FOR PRECIPITATION WITH EACH PASSING PERIOD. DEWPOINTS WILL REMAIN 55 TO 60 DEGREES FOR AN EXTENDED PERIOD SO NIGHTTIME LOWS WILL REMAIN AT OR ABOVE THOSE VALUES. THE ADDITIONAL CLOUDINESS WITH THE FIRST WAVE COMING OUT WILL CAUSE HIGH TEMPERATURES TO LOSE THEIR EDGE JUST A TAD. IN THE LONGER RANGE...MODELS DIFFER WIDELY AS TO WHAT TO DO WITH THE EXTREMELY LONG ROCKIES WAVE THAT DEEPENS AND CLOSES OFF OVER THE ROCKIES MIDWEEK. THE NAM KEEPS A LONG WAVE BUT KEEPS IT MORE OR LESS OPEN THROUGH THE PERIOD AND LIFTS IT NORTHEAST QUICKLY INTO THE GREAT LAKES. MEANWHILE THE UKMET IS 120M DEEPER AT THE BASE OF THE TROUGH WEDNESDAY AND CANT DECIDE WHETHER THE TROF WILL SPLIT INTO TWO ENTITIES OR NOT. AST 12Z THURSDAY IT HAS A CLOSED LOW JUST WEST OF RAPID CITY S.D. WITH A SHARP PIECE OF ENERGY WEST OF TUSCON, AZ HEADING SOUTHEAST DOWN THE BACK SIDE OF THE BOTTOM OF THE TROUGH. WITH NO KICKER OVER THE PACIFIC TO NUDGE THIS EAST IT COULD CONCEIVABLY CUT OFF IN THE BASE MUCH LIKE THE GFS HAS IT. THE LATEST GFS HAS A SIMILAR SOLUTION TO THE UKMET AT 12Z THURSDAY AND IN THE EXTENDED PROGS ABSORBS THE NORTHERN CLOSED LOW BACK INTO THE WESTERLIES OVER SOUTHERN CANADA AND THEN SPINS SEVERAL PIECES OF ENERGY OUR WAY AHEAD OF THE LOW BEFORE CLOSING IT OFF AND SPINNING IT NORTHEAST INTO SOUTHERN ILLINOIS THIS WEEKEND. IT IS THE ODD MAN OUT OF THE SOLUTIONS, BUT IT AND THE EUROPEAN SEIZED ON THE INITIAL IDEA YESTERDAY, AND I THINK IT IS ONTO SOMETHING. WITH THIS IN MIND I EXTENDED THE PRECIPITATION ON THROUGH MUCH OF THE WEEKEND. IF THIS OCCURS IT WILL BRING TEMPERATURES GRADUALLY DOWN TO CLOSER TO NORMAL BY THE WEEKEND. AT ANY RATE ITS BEEN A NICE RUN. THE MEAN TEMPERATURES FOR THE MONTH OF MARCH HAVE BEEN S0ARING AT ST LOUIS AND NOW IT HAS BECOME THE 3RD WARMEST IN HISTORY AND IF THE MILD CONDITIONS PERSIST THROUGH FRIDAY IT COULD BECOME THE WARMEST MARCH IN HISTORY. PEDIGO && .AVIATION... FOR THE 00Z TAFS...MORE AFTN CONVECTION TDA THAN THE PAST COUPLE OF DAYS. TSRA MOVG THRU UIN VCNTY ATTM AND DEPENDING ON LATEST RADAR TRENDS MAY MENTION TSRA IN THE UIN TAF DURING THE EARLY EVNG HRS. WITH SHRA AND TSRA ACTIVITY ACRS W CNTRL MO MAY ALSO INCLUDE TSRA IN THE COU TAF FOR THE EARLY EVNG HRS. IT APRS THAT MOST OF THIS CONVECTION WILL REMAIN N AND W OF STL AND SUS THIS EVNG AND WILL PROBABLY LEAVE THESE TWO TAFS DRY FOR NOW. MOST OF THIS CONVECTION WILL LIKELY DIMINISH LTR THIS EVNG. MUCH OF THE DIURNAL CUMULUS CLOUDS WILL ALSO DISSIPATE SHORTLY AFTER SUNSET WITH LOSS OF DAYTIME HTG. WILL FCST MAINLY MID-HI LVL CLOUDS LTR TGT INTO TUE MRNG. EXPECTING DIURNAL CUMULUS AND AFTN CONVECTION TO DVLP AGAIN ON TUE AND WILL MENTION A PROB30 GRP OF TSRA AT THE TAF SITES DURING THE LT AFTN HRS. THE WRM...MOIST SLY LOW LVL FLOW PATTERN WILL CONT THIS FCST PD ALTHOUGH THE NAM MDL DOES SAG A BACKDOOR TYPE CDFNT INTO NERN MO AND W CNTRL IL BY THE END OF THE TAF FCST PD AS A SFC RDG BLDS SEWD INTO THE GRT LKS REGION. GKS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 60 78 60 76 / 30 30 40 50 QUINCY 58 74 56 75 / 60 60 40 20 COLUMBIA 58 75 58 79 / 50 60 40 20 JEFFERSON CITY 58 75 58 79 / 50 60 40 20 SALEM 58 80 57 75 / 20 20 40 60 FARMINGTON 57 78 56 76 / 10 20 40 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 26, 3:47 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT MON MAR 26 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 347 PM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AREAWIDE THROUGH TONIGHT. MOST OF THEM WILL BE IN A TRIANGLE BETWEEN ST. LOUIS TO COLUMBIA TO KIRKSVILLE. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS HOWEVER GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE ON TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH...BUT BE CONFINED TO PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON WEDNESDAY AS THE SYSTEM EXITS. THE CHANCE FOR THUNDERSTORMS AREAWIDE WILL RESUME LATE THURSDAY AND CONTINUE INTO SATURDAY AS ANOTHER WEATHER SYSTEM MOVES THROUGH THE AREA. IT IS TOO EARLY TO BE SURE...HOWEVER SOME OF THESE STORMS COULD BE STRONG TO SEVERE AND ANY REPEAT CONVECTION COULD ALSO RESULT IN VERY HEAVY RAINFALL IN LOCAL AREAS. MODERATE RIVER FLOODING IS FORECAST ALONG THE ILLINOIS RIVER DURING LATE WEEK AS A RESULT OF PREVIOUSLY FALLEN RAIN. SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. PEDIGO
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.